Schizophrenia Home > Zyprexa and Hair Loss

Hair loss is an infrequent side effect of Zyprexa® (olanzapine), affecting between 1 in every 100 and 1 in every 1,000 people who take the medicine. Given how common hair loss is in the general public and how rarely people taking Zyprexa experience hair loss, it is difficult to tell if hair loss is caused by Zyprexa or other factors.
 
If you are taking Zyprexa and hair loss becomes a problem, talk with your healthcare provider. Depending on how severe the hair loss is, there are things that he or she may be able to do. It is possible that if hair loss is bothersome to you, your doctor may recommend adjusting the Zyprexa dosage or trying another schizophrenia or bipolar disorder medication.
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2020 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.